Hi girls

Hi its me again. Im a bit worried has anyone experienced the weakness and dizziness 11 days after chemo? I feel absolutely awful! Was busy bending down just now and nearly went flat on my face. I feel so weak got terrible numbness in my fingers and toes.Its like my minds willing but my bodys weak. I cant even plan what to do tomorrow cos i dont know what the hell to expect next!! HELP!! Healing hugs and love to you all Lynn XXXX

7 Replies

oldestnewest
  • Hi there. Poor thing, it's grotty at times but you'll get through it. IMHO,the only way to deal with the tiredness is to submit to it and get some decent rest. Curl up in front of a decent DVD and doze off if that's what your body is telling you to do.You must of course keep up with your exercise but on the other hand don't over do it either.

    My nurse and the oncologist both told me that I should report any numbness in my feet and hands to them as it's a side effect which they need to deal with, so in your shoes I'd think of calling my nurse for advice on that.

    Good luck xxx

  • Hello Lynn

    I agree with Deb. I haven't had the numbness but I am relentlessly tired/weak. I also have the sensation that my ears are blocked which I usually associate with being faint. Report the numbness. I know what you mean about the mind being willing but not the body. Although my mind seems to be giving in as well. A friend walked my dog this morning and then wandered up the stairs to find me still asleep in bed. I felt ashamed but I just can't help it!!

    Hope you get some reassurance from the nurse or oncologist.

    Love Sarah

  • Hi Lynn,

    Definatley tell your GP about your hands and feet as they are the one to help you deal with it. Your oncologist should also know, but he only treats the cancer, and not the side effects!!

    The weakness and dizziness go with the terriotory I'm afraid. As the others had said, your body tells you what it wants, and you have to help it, and take things slowly... including bending down! Bend your knees not your back, and it helps to have something to help you up, either a wall, a chair or something to steady you.

    I hope things improve for you.

    Love n hugs

    Viv

  • I find your comment about the oncologist not dealing with side effects fascinating. Mine gave me a prescription for several preventative medicines even before my chemo began, including anti-sickness drugs, antibiotics in case of a fever, laxatives and their opposites (!), bicarb in case of mouth ulcers, and a prescription for pain killers. It was also she who told me to report to her the moment I had any pain, numbness or pins and needles in my hands and feet, as she would need to look at changing my chemo drugs if this happened.

    Clearly things are done very differently here so sorry if I pointed Lynn in the wrong direction.

  • Hi lyn and Greybadger

    I think my oncologist must work in a different way from yours. He has treated all the side effects I've had over the 3 courses of chemo, including a Vit.B based drug for numbness in hands and feet, Nystaten for mouth ulcers, anti nausia and reflux drugs. All of which I have to say have been either totally successfull or at least stopped things getting any worse.. I've only seen my GP a 2 or 3 times in the last three years for cancer unrelated issues although he's been kept fully informed of my treatment and progress. I suppose oncologists work in different ways but with so many hospital appointments it's good not to have to make separate ones to see my GP as well. Whoever you talk to though it's important to get some help. Good luck. XXXXXXX

  • Our posts crossed, Meryl, but certainly that's the way this works for me.

  • Perhaps mine is just too busy to think any further.... he did give me stuff for mouth ulcers, but all the painkillers (not that I've needed many) and associated drugs have come from my GP. I told him for a long time about my feet, and although he changed the drugs in the begining and took me off the Taxol, that is the only time he took any notice and since then .... nothing when I mention it.

    Must be just him!

You may also like...